JournalsaihpcVol. 2, No. 2pp. 143–156

Some remarks on the number of solutions of some nonlinear elliptic problems

  • Sergio Solimini

    Scuola Internazionale Superiore di Studi Avanzati (SISSA), Trieste, Italy
Some remarks on the number of solutions of some nonlinear elliptic problems cover
Download PDF

Abstract

This paper studies the multiplicity of solutions of the problem:

depending on the parameter t for certain terms ϕ. The main hypothesis on f is that, setting f±=lims±f(x,s)sf_{ \pm } = \lim \limits_{s\rightarrow \pm \:∞}\frac{f(x,s)}{s}, in the interval ]f−, f+[ there are eigenvalues of −Δ with the Dirichlet homogeneous boundary conditions on ∂Ω. Studying the « bifurcation from infinity » of the solutions of the problem, multiplicity or sharp multiplicity results are obtained in the case that such eigenvalues are the first two or the first three or only one and simple. In such a way we improve or sharpen previous results of Lazer and McKenna, Hofer, Gallouet and Kavian and of the author.

Résumé

Nous étudions le nombre de solutions du problème:

ϕ est fixée et t est un paramètre. L’hypothèse principale sur f est la suivante. Posons f±=lims±f(x,s)sf_{ \pm } = \lim \limits_{s\:\rightarrow \: \pm ∞}\frac{f(x,s)}{s}; alors l’intervalle ]f−, f+[ contient au moins une valeur propre de l’opérateur (−Δ) avec condition de Dirichlet au bord. Nous étudions la « bifurcation de l’infini » des solutions du problème pour obtenir une estimation (dans certains cas exacte) du nombre de solutions. Nous considérons principalement les cas où ]f−, f+[ contient les deux premières valeurs propres, les trois premières, ou seulement une valeur propre simple. Nos résultats améliorent ou précisent certains travaux de Lazer et McKenna, Hofer, Gallouët et Kavian, et de nous-même.

Cite this article

Sergio Solimini, Some remarks on the number of solutions of some nonlinear elliptic problems. Ann. Inst. H. Poincaré Anal. Non Linéaire 2 (1985), no. 2, pp. 143–156

DOI 10.1016/S0294-1449(16)30407-3